Alert archive / Nebraska / Tornado Warnings in 2001
Tornado Warning 17, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Apr 22, 2001, 6:37 PM CDT for Lancaster County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 22, 2001, 6:37 PM CDT (23:37 UTC)
- Expired
- Apr 22, 2001, 7:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lancaster County, NE
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 3:45 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 431 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KOAX 222337 TOROMA NEC109-230015- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE OMAHA NE 637 PM CDT SUN APR 22 2001 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * TORNADO WARNING FOR... LANCASTER COUNTY IN SOUTHEAST NEBRASKA THIS INCLUDES THE CITY OF LINCOLN * UNTIL 715 PM CDT * AT 634 PM CDT...RADAR INDICATED A THUNDERSTORM WITH STRONG ROTATION AND A POSSIBLE TORNADO 6 MILES WEST OF SPRAGUE...OR ABOUT 18 MILES SOUTHWEST OF LINCOLN...MOVING NORTH AT 55 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... DENTON AROUND 645 PM CDT LINCOLN AROUND 650 PM CDT DAVEY...RAYMOND AROUND 700 PM CDT A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA. LAT...LON 4056 9690 4055 9675 4097 9649 4102 9685 SKERRITT
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Apr 22, 3:00 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Apr 22, 3:00 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 300 PM CDT SUN APR 22 2001 MAIN FORECAST CONCERN IS PSBL SVR CONVECTION THRU THIS EVENING BUT ALSO THEN WIND ALL ZONES TNGT AND THEN TEMPS...SPCLY AS IT COULD INFLUENCE PCPN TYPE NWRN ZONES. AVN IS A LTL FASTER WITH SPEED OF SFC LOW THAN ETA AND NGM...WHICH ARE FAIRLY CLOSE. WL USE COMP BTWN ETA AND AVN. SHORT TERM...CNVCTN INCREASING NEAR DRYLINE FM XTRME SCNTRL NEBR INTO KS AIDED BY UPR DIVERGENCE AS JET SEGMENT LIFTS ACRS WRN KS AHD OF UPR LOW. OTHER ELEVATED CONVECTION DVLPG N OF WRMFNT WHICH HAS BOWED N TO NR A OLU-TO JUST N OF TQE LINE AT 20Z. WITH 50-70KT SRLY MID LVL FLOW...NEBR STORMS WERE RAPIDLY MOVG N OF FNT BCMG MORE ELEVATED BUT THIS COULD CHANGE THROUGH EARLY EVENING AS OUTFLOW BNDRYS BCM THROWN INTO THE MIX. WL CONT MENTION OF SVR TSTMS THIS EVENING MOST ZONES. BELIEVE HEAVIER RAIN THREAT WL BE SHIFTING OUT OF NERN NEBR NEXT SVRL HRS BUT WL MONITOR. NEXT CONCERN ARE SFC WNDS WHICH WERE APPROACHING WIND ADVSRY IN WRM SECTOR SERN ZONES. ALSO...SUBSIDENCE BHND DEPARTING LOW AND 50-60KT 850 MB WNDS FCST WITH STG COLD ADVCTN TNT NWRN ZONES POINT TO STG WINDS DVLPG ON BACKSIDE OF LOW. WL ISSUE WIND ADVSRY NWRN ZONES FOR LATER TNGT AND MONITOR SRN ZONES THIS EVENING. COORDINATED WITH GID. SOME 40 DEG TEMP RANGE ACRS CWA THIS AFTN...AND STG COLD ADVCTN LATER TNGT WL CHANGE THIS CONTRAST...SPCLY WITH AFTN HIGHS MON. WITH SNOW JUST TO W/NW OF CWA...WL CONT MENTION OF PCPN CHANGING TO SNOW NWRN ZONES BUT NO ACCUM ATTM. WL KEEP SMALL POPS IN THE MORNING...MAINLY N/E ZONES...ON MON BUT PUSH BACK PARTIAL CLEARING TIL LATE E WITH HIGHS A FEW DEG BLO GUID. WK SHRTWVS TO PIVOT OVR BUILDING UPR RDG MON NGT/TUE WITH WK WSHFT COMING ACRS FCST AREA LATE TUE. PCPN CHCS WITH IT LOOK PRETTY REMOTE...BUT WL KEEP SLGT CHC IN TUE AFTN WITH WSHFT. WL NOT MENTION RAIN IN WARM ADVCTN MON NGT...ALTHOUGH WRM ADVCTN LATE SHOULD HELP KEEP MOST LOWS ABV FREEZING. WITH SFC WNDS BCMG SWRLY TUE...AND CONTD WRM ADVCTN THRU 18Z AT LEAST...WL RUN HIGHS CLOSE TO FWC/MAV BLEND WHICH ARE A LTL WRMER THAN PREV FCST. .OMA...WIND ADVSR8Y TNGT ALONG AND NW OF A LINE FM OLU TO HARTINGTON LINE CHERMOK
In the hours before
Local storm report, Apr 22, 4:54 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
454 PM CDT SUN APR 22 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM NORFOLK NE .75 INCH HAIL
04/22/01 MADISON REPORTED BY HAM RADIO
OPERATOR.
0429 PM NORFOLK NE 1 INCH HAIL
04/22/01 MADISON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0445 PM 2 NW OBERT NE .88 INCH HAIL
04/22/01 CEDAR REPORTED BY PUBLIC.Local storm report, Apr 22, 6:12 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
612 PM CDT SUN APR 22 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM GREENWOOD NE .75 INCH HAIL
04/22/01 CASS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0600 PM 3 N EAGLE NE 1.75 INCH HAIL
04/22/01 CASS REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 10:58 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 32 min |
| Apr 21, 11:45 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 30 min |
| Apr 22, 3:44 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 31 min |
| Apr 22, 3:44 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce, Platte, Stanton, Wayne | 31 min |
| Apr 22, 4:35 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 25 min |
| Apr 22, 5:25 PM CDT | Tornado Warning | OAX | Saline, Seward | 35 min |
| Apr 22, 5:26 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 34 min |
| Apr 22, 5:26 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Saline | 34 min |
| Apr 22, 5:58 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy, Saunders | 32 min |
| Apr 22, 6:26 PM CDT | Tornado Warning | OAX | Gage, Saline | 34 min |
| Apr 22, 6:59 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Washington | 31 min |
Nearby
Tornado Warnings in Nebraska, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.